MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELEKTROCHIRURGIEGERÄT "ESG-150"; ELECTROSURGICAL SYSTEM GENERATOR

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELEKTROCHIRURGIEGERÄT "ESG-150"; ELECTROSURGICAL SYSTEM GENERATOR
Model Number WA90150J
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Melena (4480)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 establishment name: department of gastroenterology, (b)(6) medical corporation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during polypectomy procedure using this generator and non-olympus snare, they performed local injection without using a clip to remove the polyp.After that, the bleeding was stopped with a hemostatic clip.The procedure was completed as planned.The patient developed melena after returning home.The patient was examined and underwent an endoscopy at a later date.It has been confirmed that the excision site clip is attached.No other health damage was confirmed.There were no reports of further patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out g2.Additionally, to provide a correction to the initial a3, e1, e2, e3 and to provide an update to b5 and h4.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.Furthermore, the subject device was not returned, and a root cause could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received: the subject device was not inspected.The setting mode and output value are as follows: pulse cut first effect 10w and forced core effect 30w.After the polypectomy, bleeding did not stop, therefore a clip and ligature were used to stop the bleeding, and the patient was transported to another hospital for hospitalization and observation.After that, the patient was discharged from the hospital after confirming that there was no bleeding.
 
Additional Manufacturer Narrative
Correction: d3, g1, h11.This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3003724334.

Brand Name
ELEKTROCHIRURGIEGERÄT "ESG-150"
Common Device Name
ELECTROSURGICAL SYSTEM GENERATOR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17995792
Report Number9610773-2023-03049
Device Sequence Number6753630
Product Code GEI
UDI-Device Identifier04042761085793
UDI-Public04042761085793
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90150J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer03/06/2024
07/03/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date03/07/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON MADE 27MM SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale